MAUDE Adverse Event Report: STRYKER GMBH TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME

STRYKER GMBH TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Catalog Number 9200061
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "black piece on the inserter broke as the surgeon tried to implant the tibial component.Inserter was removed and the surgeon use the joint space evaluator to push and implant the tibial component.No adverse consequences.However, it delayed the case".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that tibial barrel impactor/ extractor star ankle was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.Based on investigation, the root cause was attributed to be wear related.The failure was caused by the normal wear of the device after being used for more than 5 years.Indeed, it is stated in the cleaning and sterilization guide that:: " [.] stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.[.]".The device inspection revealed the following: the black compression plate tips of the device is indeed completely broken off.Only a little piece of it is still screwed into the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TIBIAL BARREL IMPACTOR/ EXTRACTOR STAR ANKLE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL, SEMI-CONSTRAINED, METAL/POLYME
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7966722
Report Number0008031020-2018-00801
Device Sequence Number11197296
Product Code NTG
UDI-Device Identifier00886385017983
UDI-Public00886385017983
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9200061
Device Lot Number385430
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR